MAUDE Adverse Event Report: KARL STORZ SE & CO. KG S-PILOT

KARL STORZ SE & CO. KG S-PILOT
Model Number UP501
Medical Device Problem Codes Power Problem (3010); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Pulmonary Edema (2020); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/19/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "the initial checks were done, the s-pilot was working, intra-operatively power could not be established.A prolonged morcellation time was indicated.The whole procedure was prolonged more than 60 minutes.As consequence, further interventions were required (ct scan, x-ray and itu admission) and therefore additional hospitalization necessary.In addition, on (b)(6) 2025 the information was received that the patient has passed away.
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.Additional information was added in section b5 - confirmation was received on april 11, 2025, that the karl storz s-pilot device did not have any intervention with the reported patient event.Device evaluation: the device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer "showing no power - during use" was confirmed.Based on the defects found during the technical inspection it is concluded that the most likely cause for the described error is "overcurrent".Subsequently, the integrated fuse applied on the mainboard blown.The is stating that the product can fail during use.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Confirmation was received on april 11, 2025, that the karl storz s-pilot device did not have any intervention with the reported patient event.

Brand Name
S-PILOT
Common Device Name
S-PILOT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21681389
Report Number9610617-2025-00491
Device Sequence Number9281799
Product Code GCX
UDI-Device Identifier04048551354155
UDI-Public04048551354155
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUP501
Device Catalogue NumberUP501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexUnknown